MAUDE Adverse Event Report: SMISSON-CARTLEDGE BIOMEDICAL, LLC SMISSON-CARTLEDGE BIOMEDICAL, LLC; THERMACOR 1200 INFUSION SYSTEM

SMISSON-CARTLEDGE BIOMEDICAL, LLC SMISSON-CARTLEDGE BIOMEDICAL, LLC; THERMACOR 1200 INFUSION SYSTEM
Model Number PTC-1200
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
The thermacor 1200 infusion system was used at (b)(6) on (b)(6) 2020.During surgery, the hospital reported the cassette patient line connector detached from the cassette patient line tubing and blood spilled from the line.The cassette and patient line were replaced, and the surgery was completed.No patient injury or extended time to surgery was noted due to the changing of the cassette and patient line.The cassette and patient line were returned to (b)(4) (distributor).The complaint was confirmed.Retains from lot 315515 were also reviewed; no issue was noted with the retains (cassette and patient line).Pictures of the defective cassette and patient line were forwarded to the manufacturer, ethox medical.Ethox medical investigated the complaint.Ethox medical reviewed the dhr file for this lot; no issue was noted.Ethox performed pull tests on the pvc tubing with and without solvent applied to the bond.No difference was noted between the two test samples.According to ethox, the tensile test performed show that it would take a significant amount of force to separate the components with or without solvent applied, and the pvc tube would delaminate/tear prior to the two components separating.Results were inconclusive as to how this happened.No other issues have been noted from the field for this type of complaint on this lot or any other lot.Thermacor 1200 infusion pump, (b)(4) , was also returned for testing.The unit performed as intended.No issue was noted with the unit; the unit was returned to the hospital.
 
Additional Manufacturer Narrative
Corrected retain lot number in section a5.Original submission indicated retains reviewed for lot 315515, and it should have been lot 314412.
 
Event or Problem Description
The thermacor 1200 infusion system was used at (b)(6) in (b)(6) on (b)(6) 2020.During surgery, the hospital reported the cassette patient line connector detached from the cassette patient line tubing and blood spilled from the line.The cassette and patient line were replaced, and the surgery was completed.No patient injury or extended time to surgery was noted due to the changing of the cassette and patient line.The cassette and patient line were returned to medical solutions, inc (smisson-cartledge biomedical distributor).The complaint was confirmed.Retains from lot 314412* were also reviewed; no issue was noted with the retains (cassette and patient line).Pictures of the defective cassette and patient line were forwarded to the manufacturer, (b)(6).(b)(6) investigated the complaint.(b)(6) reviewed the dhr file for this lot; no issue was noted.(b)(6) performed pull tests on the pvc tubing with and without solvent applied to the bond.No difference was noted between the two test samples.According to (b)(6), the tensile test performed show that it would take a significant amount of force to separate the components with or without solvent applied, and the pvc tube would delaminate/tear prior to the two components separating.Results were inconclusive as to how this happened.No other issues have been noted from the field for this type of complaint on this lot or any other lot.Thermacor 1200 infusion pump, 1849-00070, was also returned for testing.The unit performed as intended.No issue was noted with the unit; the unit was returned to the hospital.*retain lot number was corrected to lot 314412.

Brand Name
SMISSON-CARTLEDGE BIOMEDICAL, LLC
Common Device Name
THERMACOR 1200 INFUSION SYSTEM
Manufacturer (Section D)
SMISSON-CARTLEDGE BIOMEDICAL, LLC
487 cherry street
third street tower, 3rd floor
macon, ga
MDR Report Key9890807
Report Number3006158088-2020-00002
Device Sequence Number11212636
Product Code FRN
UDI-Device Identifier00857893006059
UDI-Public(01)00857893006059(10)314412(11)180622(17)230622
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberPTC-1200
Device Catalogue NumberPTC-1200
Device Lot Number314412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1